Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jan 3, 2006, 2:18 PM MST for 8 counties in Colorado. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2006, 2:18 PM MST (21:18 UTC)
- Expired
- Jan 3, 2006, 7:22 PM MST
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 2:30 PM MST | NON-TSTM WND GST 81 | Rocky Flats, CO | |
| Jan 3, 4:15 PM MST | NON-TSTM WND GST 75 | 1 W Rocky Flats, CO | WINDS SUSTAINED 45-55 MPH WITH PEAK GUST TO 75 MPH. SEMI TRAILER TRUCK BLOWN OVER ON ITS SIDE NEAR THE MAIN ENTRANCE TO ROCKY FLATS. |
| Jan 3, 5:10 PM MST | NON-TSTM WND GST 91 | Rocky Flats, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 032118 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 218 PM MST TUE JAN 3 2006 COZ035-036-039-040530- /O.NEW.KBOU.HW.W.0001.060103T2118Z-060104T1100Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 218 PM MST TUE JAN 3 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST WEDNESDAY. HIGH WINDS ARE EXPECTED ACROSS THE FRONT RANGE FOOTHILLS AND IMMEDIATE PLAINS. CURRENTLY A FEW GUSTS TO AROUND 80 MPH HAVE BEEN INDICATED AROUND ROCKY FLATS IN NORTH CENTRAL JEFFERSON COUNTY. CONDITIONS APPEAR FAVORABLE FOR THE HIGH WINDS TO CONTINUE...EVEN INCREASE SLIGHTLY THIS EVENING INTO EARLY WEDNESDAY MORNING. EXPECT WESTERLY WINDS AT 30 TO 45 MPH IN THE WARNING AREA WITH GUSTS TO 90 MPH POSSIBLE. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
2 follow-up statements
000 WWUS75 KBOU 040222 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 722 PM MST TUE JAN 3 2006 COZ035-036-039-040330- /O.CAN.KBOU.HW.W.0001.000000T0000Z-060104T1100Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 722 PM MST TUE JAN 3 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. $$
000 WWUS75 KBOU 070828 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 128 AM MST TUE FEB 7 2006 COZ035-036-070930- /O.CAN.KBOU.HW.A.0001.060207T1000Z-060207T1700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 128 AM MST TUE FEB 7 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. WIND GUSTS TO 60 MPH ARE EXPECTED DURING THE LATE NIGHT AND EARLY MORNING HOURS...BUT DAMAGING WINDS ARE NOT EXPECTED. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 3, 3:50 AM MST, 10 hours 28 minutes earlier.
Area forecast discussion, Jan 3, 3:50 AM MST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 AM MST TUE JAN 3 2006 .SHORT TERM...SYSTEM TO AFFECT THE AREA TODAY IS GETTING LESS IMPRESSIVE AS A WHOLE AS TIME WEARS ON. THE LATEST MODEL RUNS HAVE NO REAL SURPRISES IN STORE FROM WHAT THE CURRENT FORECAST HAS GOING. THESE SUGGEST THAT MOST OF THE DYNAMIC FORCING WITH THE SYSTEM WILL BE COMING TO AN END TOWARDS MIDDAY WITH STRONG QG SUBSIDENCE...PRESENTLY INCREASING OVER WESTERN UTAH AND EASTERN NEVADA...SPREADING OVER THE CWA THEREAFTER. THIS WILL ALSO BE THE TIME WHEN THE BEST OROGRAPHICS WILL GET UNDERWAY AS THE COLD ADVECTION SETS IN WHICH WILL LIMIT MOUNTAIN SNOW AMOUNTS SOMEWHAT. AT THIS POINT WILL HOLD OFF ON ADVISORY EVEN THOUGH A BRIEF SHOT OF SOME SNOW WILL OCCUR WITHIN THE NEXT COUPLE OF HOURS AS A CONVECTIVE BAND PASSES THROUGH. THE NEXT ITEM OF INTEREST IS THE WINDS. THE LAST TWO MM5 RUNS HAVE SHOWN AN INTERESTING LONGMONT ANTICYCLONIC FLOW DEVELOPING AFTER ABOUT 22Z WHICH WOULD ESSENTIALLY SHUT OFF THE WINDS ALONG A GOOD PORTION OF THE URBAN CORRIDOR LATER THIS AFTERNOON. THE NAM IS ALSO SUGGESTING THIS FLOW PATTERN AS THE GENERAL FLOW VEERS TO MORE NORTHWESTERLY ALTHOUGH NOT TO THE SAME EXTENT AS THE MM5. IN ANY EVENT...HAVE HELD OFF ISSUING ANY HIGH WIND HIGHLIGHTS BUT HAVE HIT THE GUSTS PRETTY HARD IN THE DATABASE. WILL ALSO HAVE TO WATCH FOR STRONG WINDS IN THE CASTLE ROCK AREA EARLY THIS MORNING AS THERE ARE PLACES IN THAT VICINITY THAT DO PRETTY WELL WITH SOUTHWESTERLY FLOW. TEMPERATURES TODAY WILL PROBABLY BE PRETTY STEADY IN AREAS THAT HAVE EXPERIENCED WINDS OVERNIGHT WITH COLD ADVECTION FIGHTING THE DOWNSLOPE AND RADIATIONAL WARMING EXPECTED LATER TODAY. COLDER SPOTS SUCH AS GREELEY SHOULD BE ABLE TO SNEAK INTO THE 50S AS WELL. .LONG TERM DISCUSSION...STRONG SUBSIDENCE BEHIND TODAYS SYSTEM WILL GIVE WAY TO A WEAKENING UPPER LEVEL TROUGH LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THIS WILL BE THE LAST IN A SERIES OF STORMS TO AFFECT THE WESTERN UNITED STATES DURING THE PAST WEEK...ONLY TO WEAKEN AS THEY MOVE ACROSS COLORADO. IN ANY CASE...THIS ONE WILL BE NO DIFFERENT WITH JUST ENOUGH MOISTURE AND COLD ADVECTION IN NORTHWEST FLOW ALOFT TO PRODUCE A FEW SNOW SHOWERS IN THE MOUNTAINS WEDNESDAY AFTERNOON/ NIGHT. DID INCREASE POPS A BIT CONSIDERING FAVORED NORTHWEST FLOW ALOFT. HOWEVER...Q-G FORCED VERTICAL MOTION QUICKLY GOES SUBSIDENT LATE WEDNESDAY...AND BOTH MOISTURE AND INSTABILITY ARE LIMITED SO NOT MUCH ACCUMULATION EXPECTED. TEMPERATURES WILL BE COOLER BUT STILL ABOVE NORMAL WEDNESDAY AND THURSDAY. ANOTHER BIG WARMUP EXPECTED BY FRIDAY WITH UPPER LEVEL RIDGE BUILDING OVER THE CENTRAL ROCKIES AND 700 MB TEMPS PROGGED INTO THE PLUS 5C RANGE. AS A RESULT...HIGH TEMPS SHOULD PUNCH BACK INTO THE 60S ACROSS THE PLAINS. WARM WEATHER WILL CONTINUE SATURDAY WITH ONLY SOME FLATTENING OF THE UPPER RIDGE AS A PACIFIC DISTURBANCE MOVES ACROSS. WILL CONTINUE THE CHANCE OF SNOW SHOWERS IN THE MOUNTAINS FOR SATURDAY THROUGH MONDAY OF NEXT WEEK WITH POTENTIAL FOR EMBEDDED DISTURBANCES THROUGH A MORE ZONAL FLOW. THIS ALREADY HANDLED WELL IN THE GOING FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ET/BARJENBRUCH
Hazardous weather outlook, Jan 3, 10:51 AM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1051 AM MST TUE JAN 03 2006 COZ030>051-041300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MST TUE JAN 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL BE LIKELY THIS AFTERNOON AND EARLY EVENING IN THE HIGH MOUNTAINS WITH ADDITIONAL ACCUMULATION OF UP TO 4 MORE INCHES. THE VALLEYS AND HIGH PARKS CAN EXPECT SCATTERED SNOW SHOWERS THIS AFTERNOON WITH ONLY ISOLATED SNOW SHOWERS IN THE HIGHER EASTERN FOOTHILLS. WEST TO NORTHWEST WINDS ARE EXPECTED AT 20 TO 35 MPH WITH GUSTS TO 65 MPH THIS AFTERNOON AND EARLY EVENING. WIDESPREAD BLOWING SNOW IS EXPECTED ABOVE TIMBERLINE. OVER THE PLAINS... PRECIPITATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. WEST WINDS OF 15 TO 30 MPH ARE EXPECTED WITH SOME GUSTS TO 45 MPH POSSIBLE. THESE WINDS SHOULD DECREASE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SNOW IN THE MOUNTAINS ON WEDNESDAY AND AGAIN BEGINNING ON SATURDAY. OTHERWISE AN UPPER LEVEL RIDGE WILL BRING WARM AND DRY WEATHER. SOME COOLING IS EXPECTED ON SUNDAY OR MONDAY AS THE RIDGE BREAKS DOWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/GIMMESTAD
Nearby
High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.